Alert archive / Wyoming / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 90, NWS Rapid City, SD
NWS Rapid City, SD issued this severe thunderstorm warning at Jul 6, 2021, 9:51 PM MDT for Campbell County, Wyoming. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2021, 9:51 PM MDT (03:51 UTC)
- Expired
- Jul 6, 2021, 10:45 PM MDT
- In force
- 54 min
- Issued by
- NWS Rapid City, SD
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Campbell County, WY
The radar
The Rapid City radar (KUDX), 247 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 3.9 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 223 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1772 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.8
The text
As transmitted.
724
WUUS53 KUNR 070351
SVRUNR
WYC005-070445-
/O.NEW.KUNR.SV.W.0090.210707T0351Z-210707T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Rapid City SD
951 PM MDT Tue Jul 6 2021
The National Weather Service in Rapid City has issued a
* Severe Thunderstorm Warning for...
Northwestern Campbell County in northeastern Wyoming...
* Until 1045 PM MDT.
* At 951 PM MDT, a severe thunderstorm was located 9 miles west of
Spotted Horse, or 43 miles northwest of Gillette, moving southeast
at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Spotted Horse around 1005 PM MDT.
Other locations in the path of this severe thunderstorm include
Echeta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4453 10600 4492 10602 4455 10530 4428 10590
4449 10602
TIME...MOT...LOC 0351Z 329DEG 29KT 4476 10604
HAIL...1.25IN
WIND...60MPH
$$
JC3 follow-up statements
138
WWUS53 KUNR 070419
SVSUNR
Severe Weather Statement
National Weather Service Rapid City SD
1019 PM MDT Tue Jul 6 2021
WYC005-070445-
/O.CON.KUNR.SV.W.0090.000000T0000Z-210707T0445Z/
Campbell WY-
1019 PM MDT Tue Jul 6 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT
FOR WEST CENTRAL CAMPBELL COUNTY...
At 1017 PM MDT, a severe thunderstorm was located 7 miles northwest
of Echeta, or 28 miles northwest of Gillette, moving southeast at 35
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Echeta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4453 10600 4474 10601 4447 10547 4428 10590
4449 10602
TIME...MOT...LOC 0417Z 332DEG 31KT 4455 10592
HAIL...1.50IN
WIND...60MPH
$$
JC855
WWUS53 KUNR 070432
SVSUNR
Severe Weather Statement
National Weather Service Rapid City SD
1032 PM MDT Tue Jul 6 2021
WYC005-070445-
/O.CON.KUNR.SV.W.0090.000000T0000Z-210707T0445Z/
Campbell WY-
1032 PM MDT Tue Jul 6 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT
FOR WEST CENTRAL CAMPBELL COUNTY...
At 1032 PM MDT, a severe thunderstorm was located 3 miles northwest
of Echeta, or 25 miles northwest of Gillette, moving south at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Echeta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4462 10600 4462 10599 4444 10553 4428 10590
4449 10602 4453 10600
TIME...MOT...LOC 0432Z 338DEG 25KT 4448 10591
HAIL...1.00IN
WIND...60MPH
$$
JC890
WWUS53 KUNR 070443
SVSUNR
Severe Weather Statement
National Weather Service Rapid City SD
1043 PM MDT Tue Jul 6 2021
WYC005-070452-
/O.EXP.KUNR.SV.W.0090.000000T0000Z-210707T0445Z/
Campbell WY-
1043 PM MDT Tue Jul 6 2021
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CAMPBELL COUNTY
WILL EXPIRE AT 1045 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 4462 10600 4462 10599 4444 10553 4428 10590
4449 10602 4453 10600
TIME...MOT...LOC 0442Z 329DEG 29KT 4442 10586
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 5:27 PM MDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jul 6, 5:27 PM MDT, 4 hours 24 minutes before
Area Forecast Discussion For Western SD and Northeastern WY National Weather Service Rapid City SD 527 PM MDT Tue Jul 6 2021 .DISCUSSION...(This Evening Through Tuesday) Issued at 140 PM MDT Tue Jul 6 2021 Lift associated with an upper trough has mostly moved off to the southeast of the forecast area this afternoon, however isolated to scattered showers and thunderstorms will still occur over our south central South Dakota zones for a few more hours. Although MUCAPE has risen to around 1000J/KG over most of the forecast area, large scale subsidence with weak ridging between the departing upper trough and another upper trough currently over eastern Montana is limiting convective development to a few short-lived showers so far this afternoon. Shear and synoptic scale lift will increase as the next upper trough begins to affect the region this afternoon and tonight. Expect to see only isolated storms, however Large hail/damaging winds may occur with any supercells. On Wednesday, an upper ridge will build toward the area from the west with a return to warmer temperatures. Due to the large scale subsidence over the region, a relatively strong capping inversion will remain in place over the plains. The best chance of thunderstorms developing will be over the Black Hills late Wednesday afternoon. If storms do develop, the shear will be sufficient for a few supercells. Nocturnal convection is expected on the SD plains on Wednesday night, due to a developing 25-40kt low level jet enhancing theta-e advection. On Thursday, another thermal ridge will peak over the region with high temperatures ranging from about 5-10F warmer than average. Fairly quiet weather is expected during the day but some storms are possible again Thursday night, especially toward central SD. The best chances for more widespread showers and storms will occur on Friday and Saturday as an upper trough and cyclonic flow aloft will linger over the northern plains. Cooler temperatures will prevail on Saturday. Temperatures warm up again with on Sunday and Monday with limited TSRA chances. && .AVIATION...(For the 00Z TAFS Through 00Z Wednesday Evening) Issued At 524 PM MDT Tue Jul 6 2021 Across northeast WY and the Black Hills region, isolated thunderstorms will develop and move through the area this evening and overnight, with isold severe storms possible. Widespread MVFR cigs will develop late tonight across the SD plains and spread NW, affecting KRAP toward 10Z. && .FIRE WEATHER... Issued at 140 PM MDT Tue Jul 6 2021 Elevated fire weather conditions are possible over northeastern Wyoming on Wednesday and Thursday due to low minimum relative humidity. Winds look modest so no headlines are expected to be needed. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...None. WY...None. && DISCUSSION...10 AVIATION...JC FIRE WEATHER...10
Hazardous weather outlook, Jul 6, 5:35 AM MDT, 16 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Rapid City SD 535 AM MDT Tue Jul 6 2021 SDZ001-012-WYZ054>058-071-071300- Harding-Butte-Northern Campbell-Southern Campbell-Western Crook- Wyoming Black Hills-Weston-Northeastern Crook- 535 AM MDT Tue Jul 6 2021 This Hazardous Weather Outlook is for portions of northwestern South Dakota...northeast Wyoming...and the Black Hills of Wyoming. .DAY ONE...Today and Tonight Isolated thunderstorms are possible, mainly late this afternoon and evening. Any storms that develop could be strong to marginally severe with hail and strong wind gusts the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A series of disturbances and a passing cold front late week will bring near daily chances for showers and thunderstorms, especially from Wednesday night through Saturday. Severe thunderstorms are not expected at this time, but there is at least some potential for a few stronger storms Thursday night and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity SDZ002-013-014-024>032-041>044-046-047-049-072>074-071300- Perkins-Northern Meade Co Plains-Ziebach-Northern Black Hills- Northern Foot Hills-Rapid City-Southern Foot Hills- Central Black Hills-Southern Black Hills-Custer Co Plains- Pennington Co Plains-Haakon-Fall River-Oglala Lakota-Jackson- Bennett-Mellette-Todd-Tripp-Sturgis/Piedmont Foot Hills- Southern Meade Co Plains-Hermosa Foot Hills- 535 AM MDT Tue Jul 6 2021 /635 AM CDT Tue Jul 6 2021/ This Hazardous Weather Outlook is for portions of western South Dakota and northeastern Wyoming. .DAY ONE...Today and Tonight Isolated to scattered showers and a few thunderstorms will persist across a good portion of the area through the day, especially over and to the south and east of the Black Hills. The threat for severe storms is low, but a strong storm or two will small hail and gusty winds is possible, especially toward south central South Dakota. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A series of disturbances and a passing cold front late week will bring near daily chances for showers and thunderstorms, especially from Wednesday night through Saturday. Severe thunderstorms are not expected at this time, but there is at least some potential for a few stronger storms Thursday night and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity
In the hours before
Local storm report, Jul 6, 6:27 PM MDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
627 PM MDT TUE JUL 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 2 N MUD BUTTE 45.03N 102.88W
07/06/2021 E0.88 INCH MEADE SD PUBLIC
&&
POJORLIESpecial weather statement, Jul 6, 7:18 PM MDT, 2 hours 33 minutes before
Special Weather Statement National Weather Service Rapid City SD 718 PM MDT Tue Jul 6 2021 SDZ013-073-070145- Southern Meade Co Plains SD-Northern Meade Co Plains SD- 718 PM MDT Tue Jul 6 2021 ...STRONG THUNDERSTORM OVER CENTRAL MEADE COUNTY... At 718 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles southwest of Fairpoint, or 35 miles northeast of Sturgis, moving south at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of central Meade County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek safe shelter inside a building or vehicle until this storm has passed. && LAT...LON 4466 10296 4469 10279 4448 10263 4445 10296 TIME...MOT...LOC 0118Z 347DEG 23KT 4463 10288 JC
Special weather statement, Jul 6, 7:47 PM MDT, 2 hours 4 minutes before
Special Weather Statement National Weather Service Rapid City SD 747 PM MDT Tue Jul 6 2021 SDZ073-070215- Southern Meade Co Plains SD- 747 PM MDT Tue Jul 6 2021 ...STRONG THUNDERSTORM OVER SOUTH CENTRAL MEADE COUNTY... At 747 PM MDT, Doppler radar was tracking a strong thunderstorm 3 miles north of Hereford, or 31 miles northeast of Rapid City, moving south at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hereford. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek safe shelter inside a building or vehicle until this storm has passed. && LAT...LON 4450 10297 4451 10278 4427 10273 4426 10298 TIME...MOT...LOC 0147Z 356DEG 23KT 4444 10289 JC
Special weather statement, Jul 6, 8:21 PM MDT, 1 hour 30 minutes before
Special Weather Statement National Weather Service Rapid City SD 821 PM MDT Tue Jul 6 2021 SDZ031-073-070245- Pennington Co Plains SD-Southern Meade Co Plains SD- 821 PM MDT Tue Jul 6 2021 ...STRONG THUNDERSTORM OVER SOUTH CENTRAL MEADE AND CENTRAL PENNINGTON COUNTIES... At 820 PM MDT, Doppler radar was tracking a strong thunderstorm over Viewfield, or 22 miles northeast of Rapid City, moving south at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... New Underwood, Viewfield and Curlew Lake. This includes Interstate 90 in South Dakota between Mile Markers 73 and 87. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek safe shelter inside a building or vehicle until this storm has passed. && LAT...LON 4429 10295 4430 10278 4408 10262 4406 10295 TIME...MOT...LOC 0220Z 353DEG 23KT 4423 10285 JC
Local storm report, Jul 6, 8:37 PM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
837 PM MDT TUE JUL 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 3 SSE HARDING 45.36N 103.81W
07/06/2021 E1.00 INCH HARDING SD TRAINED SPOTTER
&&
POJORLIELocal storm report, Jul 6, 8:40 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
840 PM MDT TUE JUL 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL HARDING 45.39N 103.83W
07/06/2021 E1.00 INCH HARDING SD PUBLIC
&&
MOSEThe office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 10:35 PM MDT | Special Weather Statement | UNR | Crook | 25 min |
| Jul 6, 10:44 PM MDT | Special Weather Statement | UNR | Campbell | 31 min |
| Jul 7, 2:02 PM MDT | Fire Weather Watch | UNR | Campbell, Weston | 12 hr |
| Jul 7, 5:34 PM MDT | Special Weather Statement | UNR | Campbell | 26 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.